MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*RX15RW40
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted h6 - results - 3211 is based on evaluation of user facility information and the returned photograph & the returned sample; 213 is based upon evaluation of undamaged sections of the returned sample.H6 - conclusion - 4310 is based on evaluation of user facility information and the returned photograph & the returned sample; 67 is based upon evaluation of undamaged sections of the returned sample.The actual sample was not returned for evaluation.However, several photographs showing the complaint product were provided for evaluation.Therefore, the investigation was limited to the user facility information, the provided photographs of the complaint product, and evaluation of a retention sample from the involved product code/lot number combination.A review of the photographs of the actual sample provided by the involved customer found that the actual sample was in the state of having been separated from its original holder, with a partial deformity on it.Visual inspection of the retention sample revealed no defects.Functional testing was conducted.An attempt was made to remove the sampling system attached to a factory-retained reservoir sample from the reservoir by holding the red stopcock side and lifting it up in the diagonal direction.As the result, a kink-like force was generated on the sampling system and the sampling system was deformed into the shape which was very similar to that observed on the actual sample in the provided photographs.A review of the device history record and product release decision control sheet of the involved product/lot# combination was conducted with no findings.Ifu states: "do not use if the package and/or device is damaged (e.G.Cracked) or any of the port caps are off." there is no evidence that this event was related to a device defect or malfunction.Based on the investigation results, it is likely that that the actual sample was exposed to a kink-like force when the customer tried to remove it from the reservoir lid.However, with no return of the actual sample to evaluate, the exact cause for the reported event cannot be definitively determined based on the available information.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported breakage on the involved capiox device.During the device setup and priming, the pipe connection of the manifold was discovered to be crumpled.A backup was used and the procedure was completed successfully, and the reported defected product did not contribute to injury.The final patient impact is unknown.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key8195385
Report Number9681834-2018-00231
Device Sequence Number1710423
Product Code DTZ
UDI-Device Identifier04987350771094
UDI-Public04987350771094
Combination Product (Y/N)N
PMA/510(K) Number
K051997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue NumberCX*RX15RW40
Device Lot Number170616
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2018
Initial Report FDA Received Date12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1